MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-80/I16-40
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Occlusion (1984)
Date of Event 11/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft to treat an abdominal aortic aneurysm (aaa).Approximately twenty-six (26) days post initial procedure an occlusion of the stent-graft was confirmed on both legs of the bifurcated stent graft.A re-intervention was done, and an axillary femoral artery bypass was performed.The physician noted that during the initial procedure the patient¿s native common iliac arteries were narrow (approximately 8 to 10 mm in diameter) and had calcification.
 
Additional Manufacturer Narrative
The reported adverse event / incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event / incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number / lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event / incident was completed.An examination of medical records and / or medical imaging received by endologix shows the bilateral iliac occlusions, with distal aortic occlusion were confirmed.This is consistent with the reported adverse event/incident.The most likely causation for the bilateral iliac occlusions, with distal aortic occlusion is user related due to the off label right iliac diameter of 8.4x7.2mm and left iliac diameter of 6.5x6.3mm.The diameters should be 10-23mm.There was reported calcifications in the bilateral iliacs which is a cautionary product use condition.This also likely contributed to the reported event.The final patient status was reported as awaiting discharge.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: g4: awareness date.H6: device code: remove code 3190.H6: result code: remove code 3233.H6: conclusion code: remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key11021453
Report Number2031527-2020-00373
Device Sequence Number3814143
Product Code MIH
UDI-Device Identifier00818009014733
UDI-Public(01)00818009014733(17)200625
Combination Product (Y/N)N
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/25/2020
Device Model NumberBEA25-80/I16-40
Device Lot Number2265267006
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/24/2020
Supplement Date Received by Manufacturer02/01/2021
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date02/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR